Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2009, 7:44 AM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 7:44 AM CDT (12:44 UTC)
- Expired
- May 8, 2009, 8:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 081244
SVRTSA
ARC007-OKC041-081345-
/O.NEW.KTSA.SV.W.0182.090508T1244Z-090508T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 845 AM CDT
* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF GATEWAY TO 9 MILES NORTH
OF GRAVETTE TO 21 MILES WEST OF MAYSVILLE...MOVING EAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAYSVILLE...
GRAVETTE...HIWASSE...PEA RIDGE...BELLA VISTA...GATEWAY...
GARFIELD...DECATUR...GENTRY...SPRINGTOWN...BENTONVILLE...
HIGHFILL...CAVE SPRINGS...ROGERS...LOWELL AND WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3621 9428 3637 9485 3650 9462 3650 9386
3625 9387
TIME...MOT...LOC 1244Z 284DEG 47KT 3673 9410 3655 9449
3647 9496
$$3 follow-up statements
000
WWUS54 KTSA 081313
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 AM CDT FRI MAY 8 2009
ARC007-OKC041-081345-
/O.CON.KTSA.SV.W.0182.000000T0000Z-090508T1345Z/
BENTON AR-DELAWARE OK-
813 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EASTERN DELAWARE AND BENTON COUNTIES...
AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BEAVER LAKE TO
ROGERS TO CHEROKEE CITY...MOVING SOUTHEAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROGERS...BEAVER
LAKE...VAUGHN...LARUE...BLAND...SPRINGTOWN...HIGHFILL...MONTE NE...
ROCKY COMFORT...CAVE SPRINGS...LOOKOUT...HEALING SPRINGS...LOWELL AND
WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3650 9462 3649 9388 3625 9387 3621 9428
3637 9485
TIME...MOT...LOC 1313Z 284DEG 47KT 3645 9364 3635 9409
3631 9456
$$000
WWUS54 KTSA 081330
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
830 AM CDT FRI MAY 8 2009
OKC041-081340-
/O.CAN.KTSA.SV.W.0182.000000T0000Z-090508T1345Z/
DELAWARE OK-
830 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE COUNTY IS
CANCELLED...
LAT...LON 3628 9451 3640 9458 3648 9388 3625 9387
3621 9428
TIME...MOT...LOC 1330Z 284DEG 47KT 3639 9337 3629 9382
3625 9429
$$
ARC007-081345-
/O.CON.KTSA.SV.W.0182.000000T0000Z-090508T1345Z/
BENTON AR-
830 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR BENTON COUNTY...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 28 MILES EAST OF BEAVER LAKE TO LOOKOUT
TO HEALING SPRINGS...MOVING SOUTHEAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOOKOUT...
HEALING SPRINGS...WAR EAGLE AND LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3628 9451 3640 9458 3648 9388 3625 9387
3621 9428
TIME...MOT...LOC 1330Z 284DEG 47KT 3639 9337 3629 9382
3625 9429
$$000
WWUS54 KTSA 081342
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 AM CDT FRI MAY 8 2009
ARC007-081352-
/O.EXP.KTSA.SV.W.0182.000000T0000Z-090508T1345Z/
BENTON AR-
842 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRES AT 845
AM CDT...
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 PM.
LAT...LON 3628 9451 3640 9458 3648 9388 3625 9387
3621 9428
TIME...MOT...LOC 1342Z 284DEG 47KT 3634 9318 3625 9363
3621 9410
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:09 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 8, 4:09 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
409 AM CDT FRI MAY 8 2009
.DISCUSSION...
THE MCS TO OUR NORTH IN KANSAS CONTINUES TO BECOME BETTER
ORGANIZED AND IS BEGINNING TO ACCELERATE TO THE EAST SOUTHEAST. IT
CURRENTLY APPEARS THAT THE BRUNT OF THE ACTIVITY WILL EITHER
REMAIN JUST TO OUR NORTH OR JUST BRUSH THE FAR NORTHEAST PART OF
OUR FORECAST AREA EARLY THIS MORNING BUT WILL KEEP THE FLASH FLOOD
WATCH AS IS IN CASE A SLIGHTLY MORE SOUTHWARD PROPAGATION TO THE
COMPLEX TAKES PLACE OVER THE NEXT FEW HOURS.
AFTERNOON REDEVELOPMENT MAY OCCUR ALONG RESIDUAL OUTFLOW
BOUNDARIES FROM THE MCS OR ALONG THE COLD FRONT THAT WILL BE
DROPPING SOUTH INTO THE AREA. A STRONG CAP WILL STILL NEED TO BE
OVERCOME IN SOUTHEAST OKLAHOMA HOWEVER SO WILL KEEP POPS ON THE
LOW SIDE IN THAT AREA. ANY STORMS THAT DO OCCUR WILL HAVE A HIGH
SEVERE WEATHER POTENTIAL.
THE POTENTIAL EXISTS FOR ANOTHER MCS TONIGHT...MOST LIKELY IN THE
SOUTHERN PART OF OUR FORECAST AREA...BUT IT DOES NOT LOOK LIKE IT
WILL BE AS INTENSE AS THE CURRENT ONE. WHILE SOME LOCALLY HEAVY
RAINFALL MAY OCCUR OVERNIGHT...UNCERTAINTY IN PLACEMENT AND
COVERAGE OF HEAVIER AMOUNTS PRECLUDES THE ISSUANCE OF A FLASH
FLOOD WATCH FOR TONIGHT AT THIS POINT IN TIME.
RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AND BEYOND AS AN
UNSETTLED WEATHER PATTERN REMAINS ACROSS THE AREA. THE CHANCES
APPEAR MOST ENHANCED SATURDAY NIGHT AND SUNDAY. A COLD FRONT WILL
SWEEP ACROSS THE AREA DURING THE MIDDLE PART OF NEXT WEEK WITH THE
TIMING OF THE FRONT LOOKING A BIT FASTER THAN PREVIOUS MODEL RUNS
SUGGESTED. THE ECMWF SUGGESTS DRY WEATHER MAY THEN TAKE OVER BY
THE END OF NEXT WEEK AND BEYOND BUT THE GFS DOES NOT AGREE ON THIS
SO WE WILL HAVE TO WAIT AND SEE WHETHER WE WILL GET A CHANCE TO
DRY OUT THEN.
TEMPERATURES ARE TOUGH TODAY AND GUIDANCE NUMBERS LOOK TOUGH TO
BEAT. DID NOT DEVIATE TOO FAR FROM GUIDANCE TEMPERATURES OR POPS
THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 55 70 51 / 50 30 30 50
FSM 86 62 73 54 / 50 60 50 70
MLC 86 57 67 54 / 20 60 50 60
BVO 80 54 70 47 / 50 20 20 40
FYV 79 57 68 49 / 50 50 50 60
BYV 79 54 67 47 / 60 40 40 60
MKO 83 56 67 52 / 50 50 50 60
MIO 78 54 69 49 / 60 20 30 50
F10 83 56 67 52 / 40 50 40 50
HHW 87 61 73 57 / 20 60 50 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ067-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...21
LONG TERM....05
PLATEHazardous weather outlook, May 8, 5:19 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT FRI MAY 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 AM CDT FRI MAY 8 2009
...SEVERE THUNDERSTORM WATCH UNTIL NOON FROM ABOUT INTERSTATE 40
NORTH...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...AFTER 6 AM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 6 AM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHEAST KANSAS EARLY THIS MORNING
WILL CONTINUE TO MOVE OR DEVELOP SOUTHEAST INTO NORTHEASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. THIS COMPLEX IS LIKELY TO PRODUCE LARGE HAIL...
WINDS IN EXCESS OF 60 MILES AN HOUR AND LOCALLY HEAVY ONE HOUR RAINFALL
RATES. THE MOST VULNERABLE AREA WILL BE NORTH AND EAST OF TULSA...ESPECIALLY
IN FAR NORTHEAST OKLAHOMA. SIGNIFICANT SPEED AND DIRECTIONAL SHEAR AND
LARGE VALUES OF POTENTIAL ENERGY SUGGEST MORE STORMS MAY FORM THIS
AFTERNOON OVER SOUTHEAST OKLAHOMA AS A COLD FRONT MOVES THROUGH.
STORMS THAT DO DEVELOP OVER SOUTHEAST OKLAHOMA MAY POSE A TORNADO THREAT
INTO THE EVENING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL BE SOUTH OF OUR AREA INTO EARLY NEXT WEEK.
THIS MEANS CONTINUED THUNDERSTORM POTENTIAL AND THE POSSIBILITY OF
HEAVY RAIN.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATEST FORECAST SHOULD BE CLOSELY MONITORED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 8, 6:44 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG DEWEY 36.80N 95.94W
05/08/2009 WASHINGTON OK BROADCAST MEDIA
LARGE TREE DOWN AND OVER ROAD IN DEWEY
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:04 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 56 min |
| May 8, 8:51 AM CDT | Special Weather Statement | TSA | Madison, Washington | 39 min |
| May 8, 9:15 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 60 min |
| May 8, 9:45 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| May 8, 9:56 AM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| May 8, 9:58 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 47 min |
| May 8, 10:17 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison, Washington | 43 min |
| May 8, 10:45 AM CDT | Special Weather Statement | TSA | Crawford | 45 min |
| May 8, 11:11 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 49 min |
| May 8, 5:56 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 49 min |
| May 8, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Ottawa, Washington | 53 min |
| May 8, 6:45 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 25 min |
| May 8, 6:50 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 55 min |
| May 8, 6:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 61 min |
| May 8, 7:55 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 8, 8:17 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Wagoner | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.